Help - Search - Members - Calendar
Full Version: Bipolar disorder
The BUST Lounge > Forums > Our Bodies, Our Hells
Pages: 1, 2
annelise
thank you so much for starting this thread, deschatsrouge. it really helps to read about people who are going through this.

drugs seem ridiculously expensive, even with insurance, but it's good to hear that some people are really dramatically helped by them, once they find the right ones.
deschatsrouge
Hey Annalise, have you tried to get on a patient assistance program for medication? I'm on Seruquel which costs about $250 a month. I get it for free from Astra-Zenica. All I had to do was fill out some paperwork, provide them with my taxes and proof I had ben turned down by medicare/caid. It's so easy there is really no excuse for not trying it. If you need help I can help you.
annelise
i'd tried patient assistance programs for my meds years ago (not for bipolar--difft health probs), but now i have coverage for my own. i never had any help from them, despite the applications and paperwork, until i went on an injectable med that would have cost thousands per month--the pharm rep knew the ins and outs of the system and got me set up.

i'm trying to read up on bipolar and the meds a bit so i can help out my bf, who was just diagnosed. i don't want the costs of things to prevent him from getting help that could improve his life! he'd been resistant to seeing a doc for a very long time, so i really want this to go right.

patient assistance programs are probably variable among drug companies, but would i be able to find them by googling? or would they be listed at needymeds.com? i haven't looked around that site much yet...
deschatsrouge
I haven't really searched for patient assist programs. What I did was found a non profit agency through my states mental health services that specialized in mental health and they hooked me up. The two medications I know of that treat bipolar are Abilify and Seruquel. You could also try googling patient assistance.

Make sure your boyfriend is properly diagnosed then get a prescription then figure out how to pay for it.
oceangirl
QUOTE(Lesbajew @ Jun 7 2007, 03:27 PM) *
So, I have a question: Would you give up the time you spent wrestling with bi-polar disorder? Despite all the pain it cause me, I don't think I would. I learned a lot about life from having it.


Yes yes I would give it up in a second.


McGoughly
Hi. My brother just started taking 10mg of Abilify a day, but he's having trouble dealing with side effects--namely, jitteriness and a kind of mental cloudiness. Any recommendations on how to cope with these effects? Practical suggestions? Many thanks....
gluelita
hi, i have never taken abilify but i have taken a crapload of other bipolar meds. the trick is usually to just stick with it and side effects tend to go away after a while and the body adjusts. tel him to hang in there and it should get butter. plus with abilify he shouldn't have weight gain like is common with a lot of the others. *vibes for bro*
anika99890
Hi,
This is anika. i newly join this site. its very interested and enjoy the site. its very useful to others. this site is a so qute. i like the site color.
Find the latest news about Depression, Bipolar Disorder and Schizophrenia. Discuss Mood Disorders topics with members of the Health Community.

===============================

anika

Manic Depression News and Discussion Forum
gluelita
hi, anyone around still needing this thread? because i still do and smile.gif
deschatsrouge
Yeah, I still have issues.
This is a "lo-fi" version of our main content. To view the full version with more information, formatting and images, please click here.
Invision Power Board © 2001-2014 Invision Power Services, Inc.